Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Suffering with TB, on medications, has blood in sputum, normal chest x-ray, USG. Cause of blood in sputum?

Dear Doctor, My father is 62 years old suffering from TB. after diagonosis of the TB last two month he has taken Forecox 2 tablet daily & after 2 months he is taking 1 tablet of RHE- FD ( rifampicin 450mg+ isoniazid 300mg+ ethambutol 800mg) for last 10 days. but after taking forecox last 2 months he is suffering from cough ( sputum with blood). his chest X Ray & USG is normal not showing any mass. please tell me what is the reason behind this blood sputum
Asked On : Sat, 29 Sep 2012
Answers:  2 Views:  137
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Pulmonologist 's  Response
your father is suffering from TB.YOUR FATHER HAS completed only intensive phase that is 2 months of 4 tabs,now he is in continuation phase ,which will last for 4 months.what are the X-ray lesions before and after intensive phase.are the lesions same ?TB patients generally have hemoptysis if they cavity ,which can be seen in X-ray.IN TB hemoptysis can be present any time that means before the start of treatment,during the treatment period or after the completion of treatment .Is the sputum negative or positive?If there is streaky/moderate/massive haemoptysis consult your doctor immediately.It is an emergency condition.while sleeping elevate the foot end of the bed,lie toward the side where the cavity is present.
Answered: Fri, 5 Oct 2012
I find this answer helpful
Pulmonologist Dr. Shashi Dangwal's  Response
Blood in sputum is a common symptom of TB but sometimes after TB treatment also blood comes in sputum because of a condition called post tubercular broncheactasis. It is early to say that your father is suffering from this because he is still taking TB treatment. He should continue his treatment and let`s hope that his TB is completely cured without any sequelae. If blood continues or there is excessive bleeding you may consult a pulmonologist who can guide you further. I being a pulmonologist, i`m also available for consultation if you are Delhi based.
Answered: Mon, 1 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor